Texas, 2005

Hail and Damaging Wind in Texas, June 1, 2005

June 1, 2005 · NWS CRP · 2 events in 2 counties and zones

1 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 1, 2:30 AM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 1, 2:30 AM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
330 AM CDT WED JUN 1 2005

.SHORT-TERM (TODAY THROUGH THURSDAY)...THE GFS/NAM PROG A SIMILAR
UPPER PATTERN...CHARACTERIZED BY NW FLOW ALG WITH A JET STEAK OVR
THE CNTRL/WRN CWFA. ASIDE FROM THE POTENTIAL FOR SEVERE CONVECTION
THIS MORNING FROM ACTIVITY UPSTREAM...ANTICIPATE ADDITIONAL
ISOLD/SCT CONVECTION THIS AFTN/THURSDAY AFTN OWING TO SUFFICIENT
CAPE/FOREGOING UPPER FORCING. CAVEAT FOR THIS AFTN...MAY NEED MORE
TIME TO RECOVER FROM ACTIVITY THIS MORNING. ANTICIPATE AT LEAST
PATCHY FOG EARLY THURSDAY OWING TO EXTREMELY MOIST NEAR SFC
CONDITIONS (IN PART FROM RAINFALL) WITH DRIER CONDITIONS ALOFT.

&&

.MARINE...EXPECT WIND/SEAS TO REMAIN BELOW SCEC CONDITIONS TDA OWING
TO A RELATIVELY WEAK SFC PRESSURE GRADIENT. AN INCREASE IN ONSHORE
FLOW ANTICIPATED FOR THURSDAY...YET EXPECT SEAS/WIND TO REMAIN BELOW
SCEC CRITERIA.

&&

.AVIATION...PATCHY FOG EXPECTED...WITH MVFR VSBYS...IN ADVANCE OF
CONVECTION THIS MORNING. IFR CONDITIONS EXPECTED DRG CONVECTIVE
ACTIVITY TDA. PATCHY FOG WL REMAIN PSBL AGAIN EARLY THURSDAY...WITH
MVFR.

&&

.LONG-TERM (THURSDAY NIGHT THROUGH TUESDAY)...INCREASING WINDS AND
OVERNIGHT LOWS THE STORY FOR THE WEEKEND. BUT FIRST...WILL HAVE TO
WATCH SHORTWAVE CROSSING BAJA AND INTO NW MEXICO THU NIGHT AND INTO
TX ON FRI. MODELS ARE NOT SHOWING CONTINUITY WITH TIMING AND
STRENGTH OF THIS FEATURE. BLENDING OF 00Z GUIDANCE SUGGESTS MOST OF
THE ENERGY WILL PASS NORTH OF THE AREA. BUT WILL HAVE TO WATCH WRN
HALF OF THE CWA FRIDAY AFTN WHERE SHORTWAVE/SEA-BREEZE
BOUNDARY/STRONG SFC HEATING MAY COINCIDE AND WHERE NAM POINT
FORECAST SOUNDINGS INDICATING INSTABILITY GREATEST. HAVE INSERTED
ISOL POPS INTO THE FORECAST ON FRIDAY EVERYWHERE EXCEPT THE COAST.
OTHERWISE NO BIG CHANGES WERE MADE TO THE PREVIOUS LONG TERM
FORECAST. BREEZY CONDITIONS EXPECTED DURING THE WEEKEND AND INTO
EARLY NEXT WEEK. SCA CONDITIONS LIKELY ACROSS THE SRN BAYS AND
NEARSHORE GULF WATERS IN THE AFTN AND EVENING AND OVER THE OFFSHORE
WATERS OVERNIGHT. ALSO HAVE TO KEEP AN EYE ON HEAT INDICES.

&&

.PRELIMINARY POINT TEMP/POPS

CORPUS CHRISTI  90 73  91 79  91 / 40 10 20 00 10
VICTORIA        88 72  91 77  91 / 50 10 20 00 20
LAREDO          98 77 100 80 102 / 40 10 20 10 20
ALICE           95 73  96 78  97 / 40 10 20 00 20
ROCKPORT        88 74  87 81  89 / 50 10 20 00 10
COTULLA         97 72  98 78 100 / 50 10 20 10 20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...SVR TSTM WATCH THRU 7 AM CDT TXZ229>234.
GM...NONE.

&&

76...SHORT-TERM
87...LONG TERM
Hazardous weather outlook, May 31, 5:00 AM CST, 23 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
600 AM CDT TUE MAY 31 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-011100-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
600 AM CDT TUE MAY 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY THIS
AFTERNOON AND EVENING. THE STORMS ARE EXPECTED TO REMAIN BELOW
SEVERE LIMITS...YET SMALL HAIL AND STRONG WINDS ARE POSSIBLE.
PATCHY DENSE FOG IS EXPECTED EARLY THIS MORNING. ADDITIONAL PATCHY
FOG IS ANTICIPATED FOR LATE TONIGHT. OTHERWISE...NO HAZARDOUS
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY
AND WEDNESDAY EVENING. SOME OF THE STORMS MAY BECOME STRONG TO
SEVERE...PRODUCING HEAVY DOWNPOURS...FREQUENT LIGHTNING...LARGE HAIL
AND GUSTY WINDS. RAIN CHANCES WILL DIMINISH THROUGH THE REMAINDER OF
THE WEEK AND WEEKEND.

ONSHORE WINDS WILL INCREASE FRIDAY THROUGH SUNDAY ACROSS SOUTH TEXAS
IN RESPONSE TO DEEPENING LOW PRESSURE ACROSS THE PLAINS. WINDS WILL
APPROACH SMALL CRAFT ADVISORY CRITERIA EACH AFTERNOON AND EVENING
ACROSS THE BAYS AND GULF WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

87/76

In the hours before

Special weather statement, May 31, 11:58 PM CST, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1258 AM CDT WED JUN 1 2005

TXZ229>234-011200-
BEE-GOLIAD-LA SALLE-LIVE OAK-MCMULLEN-VICTORIA-
1258 AM CDT WED JUN 1 2005

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
VALID UNTIL 700 AM CDT WEDNESDAY MORNING. THE WATCH INCLUDES THE
COUNTIES OF BEE...GOLIAD...LA SALLE...LIVE OAK...MCMULLEN AND
VICTORIA. SOME CITIES INCLUDED IN THE WATCH ARE BEEVILLE...COTULLA...
ENCINAL...GEORGE WEST...GOLIAD...SKIDMORE...THREE RIVERS...TILDEN AND
VICTORIA.

SCATTERED SHOWERS AND THUNDERSTORMS WILL ENTER THE WATCH REGION FROM
THE NORTH OVERNIGHT. THE MAIN THREAT FROM THESE STORMS WILL BE
DAMAGING WIND.

A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE
THUNDERSTORMS TO OCCUR IN OR NEAR THE WATCH AREA. SEVERE
THUNDERSTORMS ARE CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF A DIME
OR LARGER...STRONG WINDS OF 58 MPH OR GREATER AND EVEN TORNADOES.

EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE
ACTIVATION. RESIDENTS ACROSS SOUTH TEXAS SHOULD REMAIN ALERT AND BE
READY TO ACT QUICKLY IF THREATENING WEATHER APPROACHES YOUR AREA. IF
SEVERE WEATHER THREATENS YOUR AREA...THEN MOVE TO AN INTERIOR ROOM
AND LAY DOWN ON THE FLOOR. IF CAUGHT OUTSIDE...LAY FLAT DOWN ON THE
GROUND...PREFERABLY IN A DITCH OR OTHER LOW SPOT. NEVER TRY TO OUTRUN
SEVERE WEATHER.

STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR
POSSIBLE WARNINGS REGARDING THIS DEVELOPING WEATHER SITUATION.

87

The radar

The Austin/San Antonio radar (KEWX), 126 km away, was scanning. The volume nearest the first event began at 10:46 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Victoria

When
June 1, 4:45 AM CST
Where
Victoria County, Nursery
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
28.917, -97.100

Large tree limbs reported blown down.

Hail, McMullen

When
June 1, 4:57 AM CST
Where
McMullen County, Tilden
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
28.450, -98.550

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452500, 5452501.